MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING

BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Model Number 3853
Medical Device Problem Codes Difficult to Remove (1528); Failure to Advance (2524); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device was difficult to remove.A 6mmx3.00mm wolverine coronary cutting balloon was selected for use.During procedure, it was noted that the balloon would not cross the lesion and was never inflated.Subsequently, it would not enter the guide and was difficult to remove.The wolverine coronary cutting balloon was fully deflated and was removed together with the guide catheter.There were no patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
F8.Removed device code "difficult to advance" device evaluated by manufacturer: the device was returned for analysis.A visual examination identified that the balloon wings were found to be wrapped.There were no issues noted with the balloon material.All blades were securely bonded and no damage to the blades were noted.No issues were noted with the tip section of the device.A visual and microscopic examination found no issue with the marker bands.A visual and tactile examination was completed on the shaft of the device.A hypotube break was identified at approx.45.1cm distal from the strain relief.Multiple hypotube kinks were present on both sections of the device.A visual and tactile examination was completed, and no issues were noted.

Brand Name
WOLVERINE CORONARY CUTTING BALLOON
Common Device Name
CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11801568
Report Number2134265-2021-06039
Device Sequence Number19823956
Product Code NWX
UDI-Device Identifier08714729888178
UDI-Public08714729888178
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/17/2022
Device Model Number3853
Device Catalogue Number3853
Device Lot Number0026035182
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2021
Initial Date Received by Manufacturer 04/19/2021
Supplement Date Received by Manufacturer06/03/2021
Initial Report FDA Received Date05/10/2021
Supplement Report FDA Received Date06/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1